Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

July 6, 2021Cibola County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 6, 2021, 5:43 PM MST for Cibola County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 5:43 PM MST (00:43 UTC)
Expired
Jul 6, 2021, 6:15 PM MST
In force
32 min
Issued by
NWS Albuquerque, NM

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 63 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2606 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS85 KABQ 070043
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
643 PM MDT Tue Jul 6 2021
 
NMZ207-070115-
West Central Highlands-
643 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
715 PM MDT...

At 643 PM MDT, Doppler radar was tracking a strong thunderstorm near
New Laguna, or near Laguna Pueblo, moving south at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Laguna Pueblo, Acoma Pueblo, Cubero, New Laguna, San Fidel, Seama,
Acomita, Paraje, North Acomita Village and Encinal.

This includes Interstate 40 between Mile Markers 100 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3512 10743 3511 10742 3513 10741 3513 10739
      3485 10726 3480 10754 3483 10755 3485 10755
      3483 10757 3480 10758 3509 10761
TIME...MOT...LOC 0043Z 346DEG 15KT 3504 10748 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:13 PM MST, 30 minutes earlier.

Area forecast discussion, Jul 6, 5:13 PM MST, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
613 PM MDT Tue Jul 6 2021

.AVIATION...
00Z TAF CYCLE
Most convective activity continues in eastern NM but convection
allowing models (CAMs) indicating that this activity will shift
westward to central portions of the state this evening. Sct-num
showers and thunderstorms will gradually diminish after 07/06Z as a
convective cluster over central NM slides south out of the forecast
area. Dry air aloft from the Great Basin is forecast to move in from
the north and northwest Wednesday, keeping what convection does
develop across the northern and central NM rather weak. Stronger
storms are forecast for the southwest and south-central mts Wednesday
afternoon and evening.

33

&&

.PREV DISCUSSION...348 PM MDT Tue Jul 6 2021...
.SYNOPSIS...
Scattered to numerous showers and thunderstorms will continue in most
areas of northern and central New Mexico through this evening. The
exception will be in northwestern parts of the state where drier air
will keep storms from becoming very widespread. Many storms will be
capable of producing locally heavy rainfall this evening, and in
eastern areas of the state a few storms may turn strong to severe
with large hail and damaging winds. Drier air will slowly expand over
northern New Mexico on Wednesday and then over more of the state into
Thursday and Friday. This will lead to less thunderstorm activity
each afternoon, but still a few isolated or scattered storms will be
possible over the southwestern and northern high country.
Temperatures will warm up during this stretch, especially in the
northwestern corner of the state where Farmington could reach the
triple digits by Friday. A moist front will arrive this weekend with
increased thunderstorm activity expected.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...
Showers and thunderstorms have gotten an early start, mainly along
the central mountain chain and across northeast New Mexico. With
healthy MLCAPE and 0-6 km bulk shear forecast to become more
favorable in the 30 kt range towards the late afternoon/early evening
hours across northeast and east central NM, a few storms may briefly
become strong to severe. Large hail, strong wind gusts, and frequent
cloud to ground lightning will be the main hazards associated with
these storms.

As the upper-high moves further westward along the southern
UT/northern AZ border, the steering flow stays weak. Storm motion
will generally be 5-15 mph to the south-southwest. Combined with,
PWAT's of 1-1.5" on already saturated soil, the threat continues for
locally heavy rainfall and flash flooding across the southeastern
half of the state. CAMs are showing convection lasting into the
overnight hours along and east of the central mountain chain. The
HRRR and HREF in agreement that an outflow boundary will increase
east winds through the middle Rio Grande Valley.

By Wednesday, the high becomes centered over CA/NV/UT/AZ. Drier air
begins to filter in from the north and gets wrapped around the high.
Thus, storm coverage will be slightly less tomorrow. But, with storm
movements 5-15 mph, locally heavy rainfall cannot be ruled out. With
the downtick in storm coverage, temperatures will warm a degree or
two across western, northern, and eastern areas tomorrow. The high
begins to enlarge and elongate by Wednesday night.

LONG TERM...(THURSDAY THROUGH TUESDAY)...
The upper high will stay positioned west of the Four Corners on
Thursday with little movement expected into Friday. In addition, the
center of the high will be strengthening to about 597 decameters by
late Friday, and this will keep a large swath of dry air rotating
southward into NM with declining PWATs. Much of the forecast area
will fall within a 0.6 to 1.0 inch range, and while isolated to
scattered storms are still expected to redevelop each day over the
mountains (generally stretching from the southwestern to northern
peaks), the coverage will definitely be reduced with less threat of
locally heavy rainfall. The other concern for this Thursday to Friday
time frame will be rising temperatures, particularly over the
northwest plateau where readings will once again exceed 100 degrees.

The high will sidestep farther west late Friday night into Saturday
with an upper low dropping into the central plains. This will send a
backdoor cold front into northeastern NM through the day Saturday,
and the boundary will likely spill into the Rio Grande valley
Saturday evening. Surface dewpoints will already be in the mid 50's
over most of the NM plains on Friday, rising into the upper 50's and
low 60's by Saturday with a hint of mid level moisture advection as
well. This along with upslope flow will yield a better crop of storms
on Saturday afternoon in northeastern zones, expanding southwestward
into Saturday night and Sunday as the front progresses toward the
Continental Divide.

The upper high will decrease in strength a bit by Monday and Tuesday,
staying west southwest of the Four Corners. Moisture will continue to
be recycled early next week with scattered to numerous storms
still favoring a southwest to northeast axis over NM, but inching
slightly westward each day. Meanwhile surface winds veer more
southerly, and temperatures will stay near to slightly below average.

31/52

&&

.FIRE WEATHER...
No critical fire weather conditions are expected this week. Showers
and thunderstorms with the potential for locally heavy rainfall and
flash flooding will continue through the evening and possibly the
overnight hours across eastern New Mexico. Frequent lightning and
gusty outflow winds will be the main concerns, but large hail is
also a possibility. Storm motions will be slow at 5-10 mph and to the
south-southwest. But, storm coverage will start to tick downward
over the next several days, as the high remains to our west and drier
air begins to filter in. Northwestern NM will miss out on most of
the action and will be approaching record temperatures towards the
end of the work week. A backdoor front on Saturday will allow
moisture to increase, as storm coverage ticks up again through early
next week.

31

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 6, 2:29 AM MST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
329 AM MDT Tue Jul 6 2021

NMZ201>241-071200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
329 AM MDT Tue Jul 6 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

There is a marginal risk of severe thunderstorms over portions of
northeast and east central New Mexico later this afternoon and
evening where large hail and damaging winds are possible. Locally
heavy thunderstorm rains may result in flash flooding, especially
near and downstream from wildfire burn scars. Areas where heavy rain
has recently fallen and saturated the ground may also be susceptible
to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The areal coverage and number of storms will lessen Wednesday through
Friday but heavy rainfall could still result from any storm. Storm
coverage will increase again Saturday through Monday, along with
potential for heavy rainfall which could lead to flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather, rainfall amounts
and any flooding impacts through the National Weather Service
Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637.
You can also submit storm reports and photos on our Facebook page or
via Twitter using the hashtag nmwx.

In the hours before

Special weather statement, Jul 6, 3:32 PM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
432 PM MDT Tue Jul 6 2021

NMZ238-062300-
Chaves County Plains-
432 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 500
PM MDT...

At 432 PM MDT, Doppler radar was tracking a strong thunderstorm near
Roswell, moving southwest at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Roswell and Midway.

This includes the following highways...
 Highway 285 between Mile Markers 97 and 104.
 Highway 380 between Mile Markers 156 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3345 10448 3329 10435 3311 10468 3334 10485
TIME...MOT...LOC 2232Z 058DEG 12KT 3333 10457

Shoemake
Local storm report, Jul 6, 3:48 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     11 NNW SEDAN            36.28N 103.22W
07/06/2021  E60 MPH          UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ202102419

DAK
Special weather statement, Jul 6, 4:12 PM MST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
512 PM MDT Tue Jul 6 2021

NMZ230-231-070000-
Harding County-Union County-
512 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND
SOUTHEASTERN UNION COUNTIES UNTIL 600 PM MDT...

At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hayden, or 16 miles northwest of Amistad, moving
southwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Amistad, Hayden, Sedan and Rosebud.

&&

LAT...LON 3574 10322 3574 10337 3573 10338 3571 10367
      3601 10367 3618 10343 3617 10305 3612 10304
      3575 10304
TIME...MOT...LOC 2312Z 046DEG 10KT 3604 10340

24
Local storm report, Jul 6, 4:34 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             CUERVO                  35.03N 104.41W
07/06/2021  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ202102420

DAK
Local storm report, Jul 6, 4:53 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT TUE JUL 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     FLASH FLOOD      13 SW CONCHAS           35.24N 104.34W
07/06/2021                   SAN MIGUEL         NM   SOCIAL MEDIA

            FLOOD WATERS OVERRUNING TURNOFF FROM HWY 104

&&

EVENT NUMBER ABQ202102421

RJH
Special weather statement, Jul 6, 5:43 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
643 PM MDT Tue Jul 6 2021

NMZ207-070115-
West Central Highlands-
643 PM MDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
715 PM MDT...

At 643 PM MDT, Doppler radar was tracking a strong thunderstorm near
New Laguna, or near Laguna Pueblo, moving south at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Laguna Pueblo, Acoma Pueblo, Cubero, New Laguna, San Fidel, Seama,
Acomita, Paraje, North Acomita Village and Encinal.

This includes Interstate 40 between Mile Markers 100 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3512 10743 3511 10742 3513 10741 3513 10739
      3485 10726 3480 10754 3483 10755 3485 10755
      3483 10757 3480 10758 3509 10761
TIME...MOT...LOC 0043Z 346DEG 15KT 3504 10748

24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:00 PM MSTAreal Flood AdvisoryABQDe Baca3 hr
Jul 6, 5:15 PM MSTAreal Flood AdvisoryABQQuay, San Miguel2 hr
Jul 6, 5:34 PM MSTFlash Flood WarningABQDe Baca, Guadalupe, Quay3 hr
Jul 6, 6:36 PM MSTSpecial Weather StatementABQLincoln24 min
Jul 6, 7:12 PM MSTAreal Flood AdvisoryABQBernalillo, Sandoval3 hr
Jul 6, 7:24 PM MSTSpecial Weather StatementABQValencia36 min
Jul 6, 7:41 PM MSTAreal Flood AdvisoryABQSocorro, Valencia2 hr
Jul 6, 7:48 PM MSTSpecial Weather StatementABQBernalillo27 min
Jul 6, 7:59 PM MSTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 6, 8:30 PM MSTFlash Flood WarningABQSocorro, Valencia3 hr
Jul 6, 8:32 PM MSTFlash Flood WarningABQBernalillo2 hr
Jul 6, 8:52 PM MSTAreal Flood AdvisoryABQSocorro, Torrance, Valencia3 hr
Jul 6, 9:39 PM MSTAreal Flood AdvisoryABQSocorro3 hr
Jul 7, 1:02 PM MSTAreal Flood AdvisoryABQChaves3 hr

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.